Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 6, 2025, 8:57 PM MST for 4 counties in New Mexico. It took effect at Feb 7, 2025, 2:00 AM MST. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 6, 2025, 8:57 PM MST (03:57 UTC)
- In effect from
- Feb 7, 2025, 2:00 AM MST
- Expired
- Feb 7, 2025, 5:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 4:10 AM MST | NON-TSTM WND GST 60 | 4 Sw Philmont Scout Ran, NM | Casa de Gavilan. |
| Feb 7, 4:35 AM MST | NON-TSTM WND GST 64 | 2 Wsw Philmont Scout Ra, NM | Upper Heck. |
| Feb 7, 11:48 AM MST | NON-TSTM WND GST 60 | 6 E Storrie Lake State, NM | ASOS station KLVS Las Vegas Muni Airport. |
| Feb 7, 12:10 PM MST | HIGH SUST WINDS 41 | 1 Ene Watrous, NM | |
| Feb 7, 12:27 PM MST | NON-TSTM WND GST 64 | 6 E Storrie Lake State, NM | ASOS station KLVS Las Vegas Muni Airport. |
| Feb 7, 12:58 PM MST | NON-TSTM WND GST 62 | 6 E Storrie Lake State, NM | ASOS station KLVS Las Vegas Muni Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5392 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS75 KABQ 070357 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 857 PM MST Thu Feb 6 2025 NMZ215-071200- /O.UPG.KABQ.HW.A.0002.250207T1300Z-250208T0100Z/ /O.NEW.KABQ.HW.W.0003.250207T0900Z-250208T0000Z/ East Slopes Sangre de Cristo Mountains- 857 PM MST Thu Feb 6 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph possible. * WHERE...East Slopes Sangre de Cristo Mountains. * WHEN...From 2 AM to 5 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles on north-south oriented roadways. $$ NMZ227-071200- /O.NEW.KABQ.HW.W.0003.250207T0900Z-250208T0000Z/ Johnson and Bartlett Mesas Including Raton Pass- 857 PM MST Thu Feb 6 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass. * WHEN...From 2 AM to 5 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles on north-south oriented roadways. $$ 16
2 follow-up statements
914 WWUS75 KABQ 070851 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 151 AM MST Fri Feb 7 2025 NMZ228-229-071800- /O.EXB.KABQ.HW.W.0003.250207T1200Z-250208T0000Z/ Far Northeast Highlands-Northeast Highlands- 151 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Far Northeast Highlands and Northeast Highlands. * WHEN...From 5 AM early this morning to 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds are expected along I-25 from near Raton to near Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-227-071800- /O.CON.KABQ.HW.W.0003.250207T0900Z-250208T0000Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 151 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NMZ223-232-233-071800- /O.NEW.KABQ.WI.Y.0008.250207T1500Z-250208T0000Z/ Central Highlands-Eastern San Miguel County-Guadalupe County- 151 AM MST Fri Feb 7 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, Guadalupe County, and Eastern San Miguel County. * WHEN...From 8 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
284 WWUS75 KABQ 071824 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1124 AM MST Fri Feb 7 2025 NMZ215-227-080000- /O.CON.KABQ.HW.W.0003.000000T0000Z-250208T0000Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass- 1124 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph. * WHERE...East Slopes Sangre de Cristo Mountains and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NMZ228-229-080000- /O.CON.KABQ.HW.W.0003.000000T0000Z-250208T0000Z/ Far Northeast Highlands-Northeast Highlands- 1124 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph. * WHERE...Far Northeast Highlands and Northeast Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds are expected along I-25 from near Raton to near Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-232-233-080000- /O.CON.KABQ.WI.Y.0008.000000T0000Z-250208T0000Z/ Central Highlands-Eastern San Miguel County-Guadalupe County- 1124 AM MST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 50 mph. * WHERE...Central Highlands, Guadalupe County, and Eastern San Miguel County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 6, 4:38 PM MST, 4 hours 19 minutes earlier. Its key messages:
- Updated at 432 PM MST Thu Feb 6 2025
- Near record to record high temperatures are expected in many areas through the end of the week.
- Warm, dry, and windy conditions will result in critical fire weather across much of eastern NM and parts of western NM on Friday.
- Colder, more February like, temperatures return to eastern NM and eventually central and western NM early to mid next week. Some rain and snow are also possible across northern areas.
Area forecast discussion, Feb 6, 4:38 PM MST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 438 PM MST Thu Feb 6 2025 ...New AVIATION... .KEY MESSAGES... Updated at 432 PM MST Thu Feb 6 2025 - Near record to record high temperatures are expected in many areas through the end of the week. - Warm, dry, and windy conditions will result in critical fire weather across much of eastern NM and parts of western NM on Friday. - Colder, more February like, temperatures return to eastern NM and eventually central and western NM early to mid next week. Some rain and snow are also possible across northern areas. && .SYNOPSIS... Issued at 324 PM MST Thu Feb 6 2025 Above average temperatures and dry conditions will continue through the middle of the weekend for most of New Mexico. Breezy westerlies along the central mountain chain and central highlands will lead to elevated and critical fire weather condition along eastern New Mexico. A backdoor cold front on Saturday afternoon will makes its way through the state during the evening, bringing down temperatures closer to normal for eastern parts of New Mexico on Sunday. Early next week, a brief storm system looks to bring some precipitation mainly for the northern mountains. Another system towards the end of the week threatens to bring more widespread wintery conditions and bring temperatures down to near or below normal for a majority of the state. && .SHORT TERM... (This evening through Friday night) Issued at 324 PM MST Thu Feb 6 2025 Very dry zonal flow over the region has led to negative dewpoints with single digit humidity, localized breezy west winds, and well above normal temps. Flow aloft will strengthen overnight as a 586dm H5 ridge over central MX builds northward and an upper level trough along the CA coast shifts eastward into the Great Basin. A tighter gradient aloft will translate into strengthening 700-500mb layer winds over NM. Several deterministic guidance members show an area of 60-70kt winds along the lee of the Sangre de Cristo Mts tonight and Friday where mt wave amplification is expected. Cross sections indicate an ideal scenario for downward momentum flux of stronger winds aloft and mt wave crashing east of Angel Fire southward to near Sapello and El Porvenir. The 12Z HREF probabilities for wind gusts in excess of 55 mph are close to 90% in this area with gusts greater than 60 mph in the 40-60% range. Given the ideal scenario for mt waves and higher potential for severe wind gusts over parts of the area, a High Wind Watch has been issued. Strong winds will spread eastward after daybreak with mixing into nearby highlands. Max gusts closer to 50 mph are expected around Las Vegas and perhaps into the Raton Ridge area along the CO border. Min temps tonight will trend even warmer across the plains given the more persistent mixing overnight. Northern and western valleys will be chilly again with inversions likely to develop overnight. Friday will be very dry again but with stronger winds over more of the region compared to today. Current forecast max temps are close to records for a few spots across eastern NM. The combination of very low humidity with stronger winds and warm temps will lead to another round of fire weather conditions for northeast NM. The latest HREF and LREF combined probs for wind and humidity favor the area along I-40 east of Clines Corners and along I-25 north and east of Las Vegas for the greatest coverage of critical fire weather. High level moisture spreading into the southwest CONUS will yield increasing cirrus throughout the day with mt wave signatures and standing wave clouds likely to the lee of the central mt chain. Not much change is expected Friday night as very dry, zonal flow remains in place over NM. Min temps will trend another few degrees warmer with readings 10 to 20F above normal for early February. && .LONG TERM... (Saturday through Wednesday) Issued at 324 PM MST Thu Feb 6 2025 The same shortwave that brought the gusty winds on Friday will push a backdoor cold front through eastern New Mexico on Saturday afternoon. Bumped high temperatures down a few degrees for Clayton and surrounding areas as a result of this front. The front will push through into central New Mexico during the evening which will drop temperatures throughout the eastern half of the state back to near normal or even below normal for parts of northeast New Mexico. Guidance is struggling with the timing and strength of the frontal passage, and as a result there is some uncertainty regarding low temperatures on Sunday morning. Ended up leaning towards the cooler end of the guidance for eastern New Mexico, with both low and high temperatures on Sunday forecast to be 10 to 15 degrees below those observed on Saturday for the eastern plains. The rest of the state will remain relatively warm with high temperatures still about 10 to 15 degrees above normal for this time of year. The upper level pattern for next week looks to favor troughing over western CONUS, with lowering heights bringing temperatures back down to near normal. The first shortwave on Monday will bring another round of breezy winds, this time mostly from the WSW and affecting the higher terrain over western New Mexico and northeastern New Mexico. Pacific moisture streaming in from the west looks to bring some precipitation mainly for northern New Mexico, with snow isolated to the higher terrain due to temperatures still being well above freezing on Monday afternoon. Temperatures will continue to cool down for most areas going into Tuesday. The forecast become a little more uncertain from Tuesday onwards, particularly regarding precipitation. A continued troughing pattern is expected to remain going into next weekend, and as a result there is a higher confidence in temperatures dipping back to below normal for this time of year. Guidance is unsure of what to make of the next shortwave looking to impact our area in the Wednesday-Thursday period. GEFS ensembles want to bring in a deeper trough that brings in more Pacific moisture as it digs into the Great Basin. European solutions bring in a shallower trough with much lighter precipitation amounts. Either way, some snowfall is looking more likely towards the end of next week, particularly for northern New Mexico. && .AVIATION... (00Z TAFS) Issued at 432 PM MST Thu Feb 6 2025 VFR conditions with mostly clear skies will continue to prevail through the TAF period. Winds aloft will be on the increase overnight, particularly in northern NM where there is a good set- up for crashing mountain waves. This also means there will be significant LLWS in places such as KRTN and KLVS. LLWS is also likely in western NM in and around the Cont. Divide. Gusty southwest to west winds will favor the northeastern portion of the state tomorrow afternoon. Valley locations will struggle to mix up to the stronger winds, but a intermittent gusts cannot be ruled out in the late afternoon at sites such as KAEG and KSAF. && .FIRE WEATHER... Issued at 324 PM MST Thu Feb 6 2025 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM FRIDAY FOR MUCH OF NORTHEAST AND EAST CENTRAL NM... Localized critical fire weather conditions today will become more widespread Friday as strong southwest winds spread over the region. The greatest confidence for critical conditions will be along I-40 east of Clines Corners and the I-25 corridor from near Las Vegas to Raton eastward. Farther northeast toward Clayton, winds may not be strong enough for critical conditions but it will be close. Despite Energy Release Component (ERC) percentiles in the 50 to 70th range, very dry weather the past several weeks with record temps has more than likely led to very dry fine fuels. Western NM will also see a few hours of localized critical fire weather and this is in an area where ERC percentiles are reaching closer to 90th. More wind is in store Saturday but not as strong or as widespread as Friday. Marginally critical fire weather is still expected for parts of the area. A much needed pattern change arrives Sunday as a backdoor cold front moves southwest into eastern NM with better moisture and much cooler temps. A series of moist, upper level waves are expected to enter the southwest CONUS with increasing chances for rain and snow, especially for southwest-facing slopes of northern and western NM next week && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 29 64 34 62 / 0 0 0 0 Dulce........................... 23 60 24 55 / 0 0 10 10 Cuba............................ 26 63 28 61 / 0 0 0 0 Gallup.......................... 21 64 22 64 / 0 0 0 0 El Morro........................ 32 61 32 61 / 0 0 0 0 Grants.......................... 19 66 25 66 / 0 0 0 0 Quemado......................... 27 67 29 68 / 0 0 0 0 Magdalena....................... 37 70 38 70 / 0 0 0 0 Datil........................... 30 65 34 67 / 0 0 0 0 Reserve......................... 18 69 21 70 / 0 0 0 0 Glenwood........................ 20 73 28 73 / 0 0 0 0 Chama........................... 24 53 25 49 / 0 0 5 10 Los Alamos...................... 38 61 38 58 / 0 0 0 0 Pecos........................... 32 60 35 57 / 0 0 0 0 Cerro/Questa.................... 31 55 33 53 / 0 0 0 0 Red River....................... 29 50 28 43 / 0 0 0 0 Angel Fire...................... 28 52 28 50 / 0 0 0 0 Taos............................ 23 58 26 56 / 0 0 0 0 Mora............................ 33 63 36 59 / 0 0 0 0 Espanola........................ 25 67 25 66 / 0 0 0 0 Santa Fe........................ 33 60 35 60 / 0 0 0 0 Santa Fe Airport................ 27 64 31 64 / 0 0 0 0 Albuquerque Foothills........... 42 67 43 66 / 0 0 0 0 Albuquerque Heights............. 36 69 38 69 / 0 0 0 0 Albuquerque Valley.............. 32 70 34 72 / 0 0 0 0 Albuquerque West Mesa........... 33 68 37 69 / 0 0 0 0 Belen........................... 27 72 29 72 / 0 0 0 0 Bernalillo...................... 31 69 35 69 / 0 0 0 0 Bosque Farms.................... 27 70 30 71 / 0 0 0 0 Corrales........................ 30 69 35 70 / 0 0 0 0 Los Lunas....................... 25 70 30 71 / 0 0 0 0 Placitas........................ 38 66 40 65 / 0 0 0 0 Rio Rancho...................... 34 68 37 68 / 0 0 0 0 Socorro......................... 33 75 34 75 / 0 0 0 0 Sandia Park/Cedar Crest......... 38 62 39 59 / 0 0 0 0 Tijeras......................... 37 66 37 63 / 0 0 0 0 Edgewood........................ 36 66 36 62 / 0 0 0 0 Moriarty/Estancia............... 21 67 29 65 / 0 0 0 0 Clines Corners.................. 33 62 35 60 / 0 0 0 0 Mountainair..................... 37 67 37 65 / 0 0 0 0 Gran Quivira.................... 32 66 35 66 / 0 0 0 0 Carrizozo....................... 40 69 41 71 / 0 0 0 0 Ruidoso......................... 44 65 44 67 / 0 0 0 0 Capulin......................... 34 65 35 53 / 0 0 0 0 Raton........................... 29 69 34 59 / 0 0 0 0 Springer........................ 28 70 34 62 / 0 0 0 0 Las Vegas....................... 38 68 39 62 / 0 0 0 0 Clayton......................... 34 74 39 52 / 0 0 0 0 Roy............................. 35 73 38 59 / 0 0 0 0 Conchas......................... 35 77 43 69 / 0 0 0 0 Santa Rosa...................... 41 76 42 70 / 0 0 0 0 Tucumcari....................... 37 80 43 66 / 0 0 0 0 Clovis.......................... 38 78 43 74 / 0 0 0 0 Portales........................ 36 79 41 77 / 0 0 0 0 Fort Sumner..................... 34 80 40 77 / 0 0 0 0 Roswell......................... 38 83 43 82 / 0 0 0 0 Picacho......................... 41 79 45 79 / 0 0 0 0 Elk............................. 45 77 48 78 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 7 PM MST Friday for NMZ104-123-125- 126. High Wind Watch from Friday morning through Friday afternoon for NMZ215. && SHORT TERM...42 LONG TERM....25 AVIATION...16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 1:51 AM MST | Wind Advisory | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.